Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 29, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 5, 2024, 10:11 PM CST for Lauderdale County, Tipton County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2024, 10:11 PM CST (04:11 UTC)
- Expired
- Nov 6, 2024, 1:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WGUS54 KMEG 060411
FFWMEG
TNC097-167-060715-
/O.NEW.KMEG.FF.W.0029.241106T0411Z-241106T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1011 PM CST Tue Nov 5 2024
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Central Lauderdale County in Tennessee...
North Central Tipton County in Tennessee...
* Until 115 AM CST.
* At 1011 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.3 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ripley, Fort Pillow State Park, Halls, Ft Pillow, Fulton, Henning,
Gates, Gilt Edge, Burlison, Garland, Lightfoot, Luckett, Glimp,
Arp, Opossum, Three Point, Edith, Flippin, Bride and Dryhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3562 8988 3563 8987 3563 8986 3564 8985
3564 8984 3581 8970 3593 8955 3591 8947
3588 8935 3573 8950 3565 8963 3549 8988
3562 8989
FLASH FLOOD...RADAR INDICATED
$$
AEHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 6:01 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 5, 6:01 PM CST, 4 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 601 PM CST Tue Nov 5 2024 ...New AVIATION... .SYNOPSIS... Issued at 206 PM CST Tue Nov 5 2024 Wet weather will continue through Thursday as a cold front stalls out over the region. Rainfall totals could reach up to 3 inches over portions of northern Mississippi and western Tennessee during this time frame. High temperatures will cool into the upper 60s and low 70s by the end of the week. Rain chances arrive again this weekend ahead of another frontal system. && .DISCUSSION... (This evening through next Monday) Issued at 206 PM CST Tue Nov 5 2024 A cold front, currently in central AR, will move into the region tonight. Synoptically, this front is driven by a large upper trough now exiting the Rockies. This trough is forecast to become sheared out, with southerly upper flow overspreading the region over the next couple days as it progresses northeast over the CONUS. As for today, marginal severe chances will persist through the evening hours. Clearing across N MS has allowed for MLCAPE to jump to near 1000 J/kg per RAP mesoanalysis with around 40 knots of effective bulk shear and around 200 ESRH. Normally these values would promote concerns for higher severe chances, but the lack of upper level ascent and surface forcing have kept storm coverage low. Therefore, marginally severe winds are the most likely hazard with any severe storms. The cold front will drape itself across the center of the region tonight. With no upper level support as the upper low pivots northeast, this front is expected to remain stationary in this location for a few days. Upper winds are expected to retain a large southerly component, which is parallel to the boundary, leading to training thunderstorms. This is already being seen this afternoon from radar observations. PWATs near 2" and a frontal zone as a focus for convection has given WPC enough confidence for a slight risk ERO. Any storms that train over regions for a long interval are capable of potentially causing flash flooding concerns this evening and tonight in areas across N MS and W TN. Showers will gradually diminish in coverage through Thursday as the frontal boundary become more diffuse. Additional rainfall should be limited to less than 1 inch Wednesday through Thursday. Eventually, high pressure begins to reign and easterly/southeasterly winds will begin to kick the front out. However, weather will remain humid with higher PoPs after tonight returning this weekend thanks to a new trough ejecting from the Rockies. Similar to today's system, another set of frontal passages are likely, but ensemble confidence is still too low for specific impacts. And just in time to add even more uncertainty to the forecast, TS Rafael's potential track is still too unresolved to forecast its impacts on the Midsouth's forecast next week. && .AVIATION... (00Z TAFS) Issued at 559 PM CST Tue Nov 5 2024 A challenging weather pattern for aviation. A subtropical low level moisture axis extends north along MS River. The Midsouth will remain under the right entrance region of an upper jet core over the middle MS River Valley through most of the overnight. The net effect will be continued favorable upper level support for SHRA IFR/MVFR conditions. Marginal instability will support isolated TS overnight, particularly if accompanied by any weak midlevel disturbance lifting north from the Arklamiss. Higher cloud tops were noted on GOES IR imagery over northern LA at discussion time. This may be indicative of a weak shortwave that may provide a mid/late evening bump in TS chances MEM. Confidence limited by the marginal instability. The upper level jet pattern will become less supportive of heavy persistent rain and TS on Wednesday. Low MVFR/IFR will likely be the biggest impacts for the Wednesday evening MEM inbound push. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...JAB AVIATION...PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 11:14 PM CST | Areal Flood Advisory | MEG | Dyer, Lauderdale | 3 hr |
| Nov 6, 3:26 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 4 hr |
| Nov 6, 3:29 AM CST | Areal Flood Advisory | MEG | Fayette, Hardeman | 5 hr |
| Nov 6, 10:48 AM CST | Areal Flood Advisory | MEG | Shelby | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.